Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 322, NWS Louisville, KY

July 5, 20124 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2012, 3:55 PM CDT for 4 counties in Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:55 PM CDT (20:55 UTC)
Expired
Jul 5, 2012, 4:40 PM CDT
In force
45 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Adair County, KY, Clinton County, KY, Cumberland County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 140 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:59 PM CDTTSTM WND DMG2 Sw Russell Springs, KYDISPATCH REPORTS TREES AND POWER LINES DOWN ALONG HIGHWAY 379 NEAR RUSSELL SPRINGS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 2:19 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS53 KLMK 052055
SVRLMK
KYC001-053-057-207-052140-
/O.NEW.KLMK.SV.W.0322.120705T2055Z-120705T2140Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 440 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ONO TO CROCUS...MOVING SOUTH AT 10 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  JAMESTOWN...
  SEWELLTON AND BRYAN...
  OLD OLGA...
  LONG BOTTOM AND HELM...
  ROWENA AND RIBBON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

IF ON OR NEAR LAKE CUNMBERLAND...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3683 8538 3706 8532 3706 8491 3701 8486
      3700 8483 3695 8490 3696 8492 3695 8495
      3692 8495 3686 8506 3682 8505
TIME...MOT...LOC 2055Z 004DEG 8KT 3694 8497 3695 8522
WIND...HAIL 60MPH <.50IN

$$

MP
2 follow-up statements
446 
WWUS53 KLMK 052112
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM CDT THU JUL 5 2012

KYC001-053-057-207-052140-
/O.CON.KLMK.SV.W.0322.000000T0000Z-120705T2140Z/
RUSSELL KY-ADAIR KY-CUMBERLAND KY-CLINTON KY-
412 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 440 PM CDT
FOR NORTHERN CLINTON...NORTHEASTERN CUMBERLAND...SOUTHERN ADAIR AND
SOUTHERN RUSSELL COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ONO TO BRYAN...MOVING SOUTH AT 10 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  JAMESTOWN...
  HELM AND AMANDAVILLE...
  ROWENA AND RIBBON...
  DESDA AND BAKERTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

IF ON OR NEAR LAKE CUMBERLAND...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3683 8538 3701 8533 3700 8484 3695 8490
      3696 8492 3695 8495 3692 8495 3686 8506
      3682 8505
TIME...MOT...LOC 2112Z 004DEG 8KT 3690 8497 3691 8522
WIND...HAIL 60MPH <.50IN

$$

MP
747 
WWUS53 KLMK 052132
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM CDT THU JUL 5 2012

KYC001-053-057-207-052142-
/O.EXP.KLMK.SV.W.0322.000000T0000Z-120705T2140Z/
RUSSELL KY-ADAIR KY-CUMBERLAND KY-CLINTON KY-
432 PM CDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON...
NORTHEASTERN CUMBERLAND...SOUTHERN ADAIR AND SOUTHERN RUSSELL
COUNTIES WILL EXPIRE AT 440 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY 
WINDS UP TO 50 MPH.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3683 8538 3701 8533 3700 8484 3695 8490
      3696 8492 3695 8495 3692 8495 3686 8506
      3682 8505
TIME...MOT...LOC 2132Z 004DEG 8KT 3686 8497 3687 8522

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 5, 2:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU JUL 05 2012

.Short Term (This Afternoon through Friday night)...
Issued at 330 PM EDT Thu Jul 5 2012

Scattered to numerous showers and storms should continue along the
I-75 corridor for the next couple of hours with a few strong to
severe storms. The main threats will be brief heavy rainfall...
damaging winds and small hail. A severe thunderstorm watch is in
effect until 11 PM EDT. Watch will likely be able to be cancelled in
a few hours for the Lake Cumberland region. Further west to along
I-65, isolated to scattered thunderstorms will be possible through
the late afternoon as a look at visible satellite imagery shows some
swelling Cu and local soundings show environment is not capped. No
real trigger is evident in this area and overall deep shear is
weaker, so any convection would be less organized. Temperatures have
topped out a degree or two above 100 at this point with heat indices
generally ranging in the 100-105 range outside of rain cooled spots.

Expect convective trends to die off this evening as current complex
makes its way south of the border and we begin to lose heating. Will
go dry overnight and the first half of tomorrow as upper high
elongates horizontally over the area. Forecast soundings do show a
solid subsidence inversion, however convection looks possible below
the inversion so will mention isolated showers or weaker storms
along and south of the Ohio River. Going with highs generally in the
100-105 degree range everywhere.

Any convection tomorrow evening will die off after sunset with
another dry night in place. Expect lows each night in the 70s.

Will keep Excessive Heat Warning and Heat Advisories the same. A
slightly more intense Air Quality Alert is in effect for the
Louisville metro tomorrow. Category Red: Unhealthy for all groups.
Also have broken high temperature records at SDF/LEX so far this
afternoon.

.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Wed Jul 5 2012

Ridge centered over the Mid Mississippi Valley will extend east
across the Ohio Valley Saturday. A front will move into this ridge
Sunday and start to break the ridge down, bringing a promise of a
cooler forecast and potentially a wetter one as well. By Sunday
evening, models continue to push that ridge out west as troughing
builds over the northeast U.S.  This trough will continue to
influence our weather for the rest of the period, as the surface
front does not make much progress south of the region. The best rain
chances look to be Sunday and Sunday night as we transition from the
ridge to the trough pattern, and then expect the better chances over
south central Kentucky the rest of the period. Rain Sunday and
Sunday night looks promising, as precipitable water anomalies shoot
up to 2-3 standard deviations above normal.

For temperatures, Saturday continues to look like a hot one, with
perhaps the hottest temperatures of this second heat wave (assuming
Tuesday was the break in the heat). Guidance is a bit lower than
what I have in the forecast, so have values a little lower than for
Friday's forecast. For Sunday, expect with additional cloud cover in
the area and lowering thicknesses, should see highs fall into the
mid 90s and by frontal passage Monday highs areawide should be in
the 80s, where they could stay through Thursday.

&&

.Aviation (18Z TAF Issuance)...
Issued at 101 PM EDT FRI Jul 5 2012

Expecting mainly VFR conditions through the forecast period at
SDF/BWG. Scattered to numerous thunderstorms are expected this
afternoon and evening at LEX and with higher coverage, expect that
there will be better chances for brief MVFR or worse conditions in
thunderstorms. Best timing for this to occur will be from 2 PM EDT
through early evening. SDF and BWG could see an isolated to
scattered thunderstorm threat later this afternoon and evening as
well, however confidence is lower so will leave mention out for now.

Otherwise, expect variable surface winds this afternoon as outflow
boundaries develop with collapsing storms. Any noticeable gradient
should be out of the west or southwest otherwise. Will notice a
decrease in convection after sundown, with only scattered clouds
around 7-8 K feet overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     INZ076>079-083-084-089>092.

KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     KYZ023>034-038-045-053-061>063-070>072.

     HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR KYZ035>037-
     039>043-046>049-054>057-064>067-073>078-081-082.

Short Term.......BJS
Long Term........RJS
Aviation.........BJS
Hazardous weather outlook, Jul 5, 2:15 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT THU JUL 5 2012

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
062215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
315 PM EDT THU JUL 5 2012 /215 PM CDT THU JUL 5 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT
INDICES WILL RISE TO 105-110 DEGREES THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY
AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY
THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA.
ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL
AND DANGEROUS LIGHTNING.

FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT
INDICES LIKELY PEAKING BETWEEN AROUND 110 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-062215-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
315 PM EDT THU JUL 5 2012 /215 PM CDT THU JUL 5 2012/

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AHEAD OF A BOUNDARY MOVING INTO THE AREA. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE
TO 100-105 DEGREES THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY
AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY
THROUGH WEDNESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA.
ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL
AND DANGEROUS LIGHTNING.

FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT
INDICES LIKELY PEAKING AROUND 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

BJS/RJS

In the hours before

Local storm report, Jul 5, 2:52 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     BEREA                   37.58N  84.29W
07/05/2012                   MADISON            KY   COUNTY OFFICIAL

            ROAD DEPARTMENT REPORTS MANY TREES DOWN ALONG BATTLE
            MEMORIAL HIGHWAY.

&&

EVENT NUMBER LMK1200746

MRC
Special weather statement, Jul 5, 2:53 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT THU JUL 5 2012

KYC045-137-052020-
LINCOLN KY-CASEY KY-
353 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS IN EASTERN CASEY COUNTY AND SOUTHERN LINCOLN COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF STANFORD TO 11 MILES SOUTH OF STANFORD TO BRODHEAD...MOVING
SOUTH AT 15 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS. STORMS OF THIS STRENGTH CAN TOPPLE
WEAKLY ROOTED TREES.

* THESE STORMS WILL ALSO IMPACT...
  WAYNESBURG AND DUNCAN...
  WALLTOWN...
  MOUNT OLIVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3735 8449 3733 8450 3733 8452 3735 8455
      3734 8457 3724 8470 3728 8484 3747 8470
      3745 8460 3745 8445
TIME...MOT...LOC 1952Z 027DEG 15KT 3739 8474 3737 8465
          3737 8450

JBS
Local storm report, Jul 5, 3:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     LIBERTY                 37.32N  84.93W
07/05/2012                   CASEY              KY   DEPT OF HIGHWAYS

            ONE TREE DOWN IN THE CITY OF LIBERTY. ROAD CREWS CALLED
            TO REMOVE FROM ROADWAY.

&&

EVENT NUMBER LMK1200747

SCHOETTMER
Special weather statement, Jul 5, 3:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT THU JUL 5 2012

KYC001-053-057-171-207-052100-
MONROE KY-RUSSELL KY-ADAIR KY-CUMBERLAND KY-CLINTON KY-
332 PM CDT THU JUL 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS IN THE LAKE CUMBERLAND REGION...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A BROKEN LINE FROM JAMESTOWN TO 8 MILES
SOUTHEAST OF COLUMBIA TO 5 MILES NORTH OF BURKESVILLE TO 7 MILES
SOUTHWEST OF BURKESVILLE...MOVING SOUTH AT 10 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

IN ADDITION TO THE BROKEN LINE OF STORMS MENTIONED ABOVE...MORE
STORMS ARE EXPECTED TO DEVELOP ACROSS THE LAKE CUMBERLAND REGION
THIS AFTERNOON.

* THESE STORMS WILL IMPACT...
  JAMESTOWN...
  BURKESVILLE...
  ALBANY...
  LAKE CUMBERLAND...
  ELI...
  WHITTLE AND AMANDAVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3662 8550 3684 8548 3705 8524 3706 8497
      3703 8488 3700 8483 3695 8490 3696 8494
      3692 8495 3686 8506 3683 8506 3680 8501
      3676 8500 3670 8502 3661 8498
TIME...MOT...LOC 2030Z 289DEG 7KT 3701 8499 3702 8521
          3686 8540 3672 8545

JBS
Special weather statement, Jul 5, 3:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT THU JUL 5 2012

KYC141-213-052105-
LOGAN KY-SIMPSON KY-
345 PM CDT THU JUL 5 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF FRANKLIN...AND MOVING SOUTHWEST
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HILLTOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3672 8678 3669 8666 3664 8668 3664 8680
      3665 8681
TIME...MOT...LOC 2045Z 025DEG 8KT 3667 8674

SCHOETTMER
Local storm report, Jul 5, 3:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     JABEZ                   36.98N  84.88W
07/05/2012                   RUSSELL            KY   BROADCAST MEDIA

            MULTIPLE TREES DOWN ON HIGHWAY 156 NEAR JABEZ.

&&

EVENT NUMBER LMK1200748

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:08 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Madison27 min
Jul 5, 12:34 PM CDTSevere Thunderstorm WarningLMKClark31 min
Jul 5, 12:50 PM CDTSpecial Weather StatementLMKMadison30 min
Jul 5, 12:53 PM CDTSpecial Weather StatementLMKLincoln32 min
Jul 5, 12:59 PM CDTAreal Flood AdvisoryLMKClark3 hr
Jul 5, 1:09 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison31 min
Jul 5, 1:22 PM CDTAreal Flood AdvisoryLMKMadison2 hr
Jul 5, 1:29 PM CDTSpecial Weather StatementLMKMadison31 min
Jul 5, 1:35 PM CDTSpecial Weather StatementLMKNicholas30 min
Jul 5, 1:40 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison30 min
Jul 5, 1:44 PM CDTSevere Thunderstorm WarningLMKLincoln31 min
Jul 5, 1:48 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison32 min
Jul 5, 2:13 PM CDTSpecial Weather StatementLMKMarion27 min
Jul 5, 2:18 PM CDTSevere Thunderstorm WarningLMKCasey, Garrard, Lincoln32 min
Jul 5, 2:22 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Washington33 min
Jul 5, 2:49 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion46 min
Jul 5, 2:53 PM CDTSpecial Weather StatementLMKLincoln27 min
Jul 5, 3:13 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln32 min
Jul 5, 3:32 PM CDTSpecial Weather StatementLMKClinton, Cumberland, Russell28 min
Jul 5, 3:45 PM CDTSpecial Weather StatementLMKSimpson20 min
Jul 5, 3:59 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson11 min
Jul 5, 4:24 PM CDTSpecial Weather StatementLMKHarrison31 min
Jul 5, 4:35 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Monroe45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.